MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M0061921420
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent had been implanted in the urethers on (b)(6) 2016, and was removed on (b)(6) 2017 as a planned ureteroscopy procedure.According to the complainant, during stent withdrawal, it was noted that the stent was calcified.A clamp was used to remove the stent.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be ¿stable¿.
 
Additional Manufacturer Narrative
A visual inspection of the returned device found that calcification was found along the length of the device.Encrustation is an adverse event associated with retrograde and antegrade positioned indwelling ureteral stents; therefore, based on all gathered information the most probable cause for this complaint is considering ¿anticipated procedural complication¿ since the complaint is due to a known physiological effects of the procedure noted within the directions for use.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6798613
Report Number3005099803-2017-02498
Device Sequence Number114399
Product Code FAD
UDI-Device Identifier08714729124542
UDI-Public(01)08714729124542(17)20190221(10)18945524
Combination Product (Y/N)N
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2019
Device Model NumberM0061921420
Device Catalogue Number192-142
Device Lot Number18945524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight58